Lymphomas may be induced by the systemic immunosuppressive therapies used to treat psoriasis, such as ciclosporin, methotrexate and tumour necrosis factor (TNF)-α blockers. The biologic agents currently used in psoriasis include alefacept, efalizumab, and the TNF-α antagonists etanercept, infliximab, and adalimumab. Infections and cancer are the main possible consequences of intended or unexpected immunosuppression. We report a 59-year-old man with a history of severe psoriasis vulgaris treated with traditional immunosuppressant drugs followed by anti-TNF-α therapy; the patient was firstly hospitalized for an acute cholestatic toxic hepatitis, which we supposed to be related to adalimumab. The first liver biopsy showed active disease with severe hepatocellular damage caused by heavy lymphocytes infiltrate in portal tracts at in the interface with a not conclusive diagnosis of lymphoproliferative disease. The correct diagnosis of T cell/histiocyte-rich large B cell lymphoma (T/HRBCL) was only reached through a gastric biopsy and a second liver biopsy. T/HRBCL is an uncommon morphologic variant of diffuse large B-cell lymphoma not described until now in psoriatic patients receiving immunosuppressive biologic agents. In psoriatic patients, treated with biologic immunosuppressive agents, the suspect of abdominal lymphoma should always be included as differential diagnosis. Abdominal ultrasound evaluation need therefore to be included in the pretreatment screening as in the follow-up surveillance.
- Diffuse large B-cell lymphoma
- Tumor necrosis factor-α blocker
ASJC Scopus subject areas